It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board

  • Gabitril Question

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-20-2005, 11:48 AM   #1
    vturner1
    Junior Member
     
    vturner1's Avatar
     
    Join Date: Jul 2004
    Posts: 39
    vturner1 HB User
    Gabitril Question

    I was recently incarcerated for 90 days and my meds were changed based on what was available. Before jail I was on 30 Mg of Abilify, 4 Mg of Risperdal, 20 Mg of Lexapro and 300 Mg of Effexor daily. In jail I recieved no meds for 3 weeks and went through hell of withdrawl. Then the jail Psych doctor put me on what was available to him to perscribe in the jail's formulary. He put me on 100 MG of Geodon, (?) of Prozac and 150 Mg of Effexor. I got out and saw my regular Psych doctor the same day. He was not happy with the drugs I had been given in jail and put me back on full dosages of the meds I had been on before jail.

    I ended up have a psychotic episode (auditory and visual hallucinations) over the next 4 days which resulted in my being in the psych hospital. While hospitalized my psych doctor took me off all meds except 150 Mg of Effexor and a drug called Gabitril. The Gabitril is an anticonvulsant and being used as a mood stabilizer too. I am now on the reduced dosage of Effexor and Gabitril only. I have had involuntary movements in my leg and hand for 4 months now and the Gabitril is supposed to help with that side affect too. The doctor is calling the movements EPTS. I'm not sure what that stands for.

    Has anyone had similar "tics" from medication? Has anyone been prescribed Gabitril and how did it work for you? I'm miserable...please help.

     
    Sponsors Lightbulb
       
    Old 04-20-2005, 12:51 PM   #2
    loopyturtle
    Senior Member
    (female)
     
    loopyturtle's Avatar
     
    Join Date: Jan 2005
    Location: Chicago, Illinois
    Posts: 187
    loopyturtle HB User
    Re: Gabitril Question

    I took Gabitril for about a year as part of a cocktail of meds. It seemed to help with the moods. I actually got into a fight with a nurse pract. that I was at the mercy of for meds. She told me that Gabitril wasn't for bipolar, but for anxiety. But she demonstrated her ingnorance of pharmacology just about every one of the three sessions I had with her.

    I'm sorry to hear about your experience. It's frustrating to have the meds messed around with and be powerless to do anything about it.

    I personally haven't had trouble with the tics. I had trouble at first with restless leg syndrome when I began the Gabitril, but it subsided pretty quickly.

    Hope you get things straightened out.

    --Loopy
    __________________
    --Loopy

     
    Old 04-21-2005, 12:21 PM   #3
    vturner1
    Junior Member
     
    vturner1's Avatar
     
    Join Date: Jul 2004
    Posts: 39
    vturner1 HB User
    Re: Gabitril Question

    Loopyturtle - thanks for the reply. I guess no one else on this site has been on Gabitril for mood stabilization and involuntary movements (tics). I'm glad to hear that the medicine evidently helped with your restless leg syndrome. I believe what I have is closely related to that syndrome. Thanks again and good luck to you.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Gabitril for pain waswell Neuropathy 4 02-06-2007 06:18 PM
    CP patients taking Gabitril Rrector Pain Management 2 02-10-2006 03:03 PM
    Anyone taking Gabitril Filmtabs for nerve pain? Rrector Pain Management 5 12-14-2005 10:36 AM
    Gabitril kuntryhart Fibromyalgia 2 07-31-2005 11:38 PM
    Gabitril anyone taking it? Trivial Rush Epilepsy 1 12-07-2004 07:57 PM
    Gabitril should I take it? Trivial Rush Addiction & Recovery 14 11-28-2004 05:27 AM
    Tiagabine (Gabitril®) isn't good for anxiety. PlunX Epilepsy 0 07-26-2003 11:59 AM
    Gabitril and vision, anyone have experience with this? prostator Anxiety 1 07-19-2003 02:08 PM
    Gabitril for panic attacks hry33 Panic Disorders 1 07-09-2003 08:52 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:13 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!